MAUDE Adverse Event Report: PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-B; INTERVETEBRAL FUSION DEVICE

PROVIDENCE MEDICAL TECHNOLOGY, INC. DTRAX CERVICAL CAGE-B; INTERVETEBRAL FUSION DEVICE
Model Number PD-31-200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event did not result in death.There was no serious or life-threatening injury that resulted in permanent impairment of body function or structure reported.There was no physical device defect or malfunction reported in this case.Although there was no physical device defect or malfunction reported in this case, the implant was considered "malfunctioned" because it failed to perform as intended.The persistence of symptoms resulted in a re-intervention.It is noted that there were three lots of cervical cages used in the procedure: lot 1004457 (expiration on 4/20/2018), 1176498 (expiration on 1/25/2018), and 1210738 (expiration on 4/18/2018).The full patient id is (b)(6), which could not be entered fully in a previous section of this form due to space constraint.Device not returned for evaluation.
 
Event or Problem Description
A surgeon performed a cervical fusion at c4-c7 on (b)(6) 2016 using cervical cages.Following the initial surgery, the patient's symptoms were not resolved.The patient consulted a second surgeon for another opinion.Upon examination and imaging studies, the second surgeon determined cage placement at c4-c5 was too medial and potentially causing nerve irritation.On (b)(6) 2016, the second surgeon revised the original cervical fusion by removing the initially placed cervical cages and implanting lateral mass screws and rods from c4-c7.The revision surgery was completed without incident.

Brand Name
DTRAX CERVICAL CAGE-B
Common Device Name
INTERVETEBRAL FUSION DEVICE
Manufacturer (Section D)
PROVIDENCE MEDICAL TECHNOLOGY, INC.
1331 n. california blvd.
suite 320
walnut creek CA 94596
MDR Report Key6012716
Report Number3009394448-2016-00001
Device Sequence Number10864839
Product Code ODP
UDI-Device Identifier00852776006003
UDI-Public00852776006003
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K122801
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/20/2018
Device Model NumberPD-31-200
Device Catalogue NumberPD-31-200
Device Lot Number1004457, 1176498, AND 1210738
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2016
Initial Report FDA Received Date10/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient Weight43